MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ 30ML ENTERAL SYRINGE; GASTROINTESTINAL TUBE AND ACCESSORIES

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ 30ML ENTERAL SYRINGE; GASTROINTESTINAL TUBE AND ACCESSORIES
Catalog Number 302836
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no samples or photos were provided by the customer for investigation.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: a complaint history check was performed and this is the 1st related complaint reported with the defect/condition of plunger rod broken / damaged for lot #8360699 item #302836.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.Root cause description: while a definitive root cause could not be determined, plunger rods are fed through a chute to the assembly process.If the chute is empty, the plunger rods can experience excessive force when falling through the entire chute causing damage to the ribs.A sensor was installed on the chute to determine if the chute is empty.When the chute is full, the plunger rods do not slide the entire length of the chute and have a reduced risk of damage.The sensor will not allow plunger rods to automatically feed into the chute unless it is full which reduces the risk of damage.Rationale: a sensor was installed on the chute to determine if the chute is empty.When the chute is full, the plunger rods do not slide the entire length of the chute and have a reduced risk of damage.The sensor will not allow plunger rods to automatically feed into the chute unless it is full which reduces the risk of damage.Based on the investigation conclusion and without a sample to analyze, the condition reported by the customer could not be confirmed.Therefore, no corrective or preventative actions are proposed in the scope of this complaint.
 
Event or Problem Description
It was reported that bd¿ 30ml enteral syringe plunger rod was damaged.This occurred on 3 occasions before use.The following information was provided by the initial reporter: material no.302836 batch no.8360699.It was reported that the plunger rod was defected/damaged.Per email: nicu opened syringe and discovered 1.25 crack on one fin of plunger about 1' from end of plunger.Several other syringes were opened and had same crack.They were all the same lot # 8360699.All product with same lot # was removed from stock.Product came from csc in jax; they were notified of lot #.

Brand Name
BD¿ 30ML ENTERAL SYRINGE
Common Device Name
GASTROINTESTINAL TUBE AND ACCESSORIES
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8731543
Report Number1911916-2019-00625
Device Sequence Number2666501
Product Code KNT
UDI-Device Identifier30382903028369
UDI-Public30382903028369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number302836
Device Lot Number8360699
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;